Advertisement

Siberian Mathematical Journal

, Volume 53, Issue 4, pp 625–634 | Cite as

On complexity of three-dimensional hyperbolic manifolds with geodesic boundary

Article

Abstract

The nonintersecting classes ℋ p,q are defined, with p, q ∈ ℕ and pq ≥ 1, of orientable hyperbolic 3-manifolds with geodesic boundary. If M ∈ ℋ p,q , then the complexity c(M) and the Euler characteristic χ(M) of M are related by the formula c(M) = pχ(M). The classes ℋ q,q , q ≥ 1, and ℋ2,1 are known to contain infinite series of manifolds for each of which the exact values of complexity were found. There is given an infinite series of manifolds from ℋ3,1 and obtained exact values of complexity for these manifolds. The method of proof is based on calculating the ɛ-invariants of manifolds.

Keywords

complexity of manifolds hyperbolic manifolds 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Matveev S. V., Algorithmic Topology and Classification of 3-Manifolds, Springer-Verlag, Berlin (2007).MATHGoogle Scholar
  2. 2.
    Matveev S. V., “Tabulation of three-dimensional manifolds,” Russian Math. Surveys, 60, No. 4, 673–698 (2005).MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Fujii M., “Hyperbolic 3-manifolds with totally geodesic boundary which are decomposed into hyperbolic truncated tetrahedra,” Tokyo J. Math., 13, 353–373 (1990).MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Frigerio R., Martelli B., and Petronio C., “Small hyperbolic 3-manifolds with geodesic boundary,” Exposition. Math., 13, No. 2, 171–184 (2004).MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Anisov S., “Exact values of complexity for an infinite number of 3-manifolds,” Moscow Math. J., 5, No. 2, 305–310 (2005).MathSciNetMATHGoogle Scholar
  6. 6.
    Frigerio R., Martelli B., and Petronio C., “Complexity and Heegaard genus of an infinite class of compact 3-manifolds,” Pacific J. Math., 210, No. 2, 283–297 (2003).MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Frigerio R., Martelli B., and Petronio C., “Dehn filling of cusped hyperbolic 3-manifolds with geodesic boundary,” J. Differential Geom., 64, No. 3, 425–455 (2003).MathSciNetMATHGoogle Scholar
  8. 8.
    Vesnin A. Yu. and Fominykh E. A., “Exact values of complexity for Paoluzzi-Zimmermann manifolds,” Dokl. Math., 84, No. 1, 542–544 (2011).MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Jaco W., Rubinstein H., and Tillmann S., “Minimal triangulations for an infinite family of lens spaces,” J. Topology, 2, No. 1, 157–180 (2009).MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Jaco W., Rubinstein H., and Tillmann S., “Coverings and minimal triangulations of 3-manifolds,” Algebr. Geom. Topol., 11, No. 3, 1257–1265 (2011).MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Vesnin A. Yu., Matveev S. V., and Fominykh E. A., “Complexity of 3-dimensional manifolds: exact values and estimates,” Siberian Electronic Math. Reports, 8, 341–364 (2011).MathSciNetGoogle Scholar
  12. 12.
    Thurston W., Three Dimensional Geometry and Topology, Princeton Univ. Press, Princeton (1997) (Princeton Math. Ser.; V. 35).MATHGoogle Scholar
  13. 13.
    Petronio C. and Vesnin A., “Two-sided asymptotic bounds for the complexity of cyclic branched coverings of two-bridge links,” Osaka J. Math., 46, No. 4, 1077–1095 (2009).MathSciNetMATHGoogle Scholar
  14. 14.
    Matveev S., Petronio C., and Vesnin A., “Two-sided asymptotic bounds for the complexity of some closed hyperbolic three-manifolds,” J. Austral. Math. Soc., 86, No. 2, 205–219 (2009).MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    Wolf J. A., Spaces of Constant Curvature, Wilmington, Delaware (1984).Google Scholar
  16. 16.
    Paoluzzi L. and Zimmermann B., “On a class of hyperbolic 3-manifolds and groups with one defining relation,” Geom. Dedicata, 60, 113–123 (1996).MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Ushijima A., “The canonical decompositions of some family of compact orientable hyperbolic 3-manifolds with totally geodesic boundary,” Geom. Dedicata, 78, 21–47 (1999).MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Vinberg E. B., “Volumes of non-Euclidean polyhedra,” Russian Math. Surveys, 48, No. 2, 17–46 (1993).MathSciNetCrossRefGoogle Scholar
  19. 19.
    Kellerhals R., “On the volume of hyperbolic polyhedra,” Math. Ann., 285, No. 4, 541–569 (1989).MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2012

Authors and Affiliations

  1. 1.Sobolev Institute of MathematicsNovosibirskRussia
  2. 2.Omsk State Technical UniversityOmskRussia
  3. 3.Chelyabinsk State UniversityChelyabinskRussia
  4. 4.Institute of Mathematics and MechanicsEkaterinburgRussia

Personalised recommendations